Florida, 2025Damaging Winds in Florida, June 3, 2025
June 3, 2025 · NWS TAE · 4 events in 1 county or zone
A summertime pattern developed over the area during early June with scattered afternoon and evening thunderstorms. One storm was severe with downed trees and power lines in Wakulla county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A summertime pattern developed over the area during early June with scattered afternoon and evening thunderstorms. One storm was severe with downed trees and power lines in Wakulla county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 3, 1:56 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 3, 1:56 PM EST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
256 PM EDT Tue Jun 3 2025
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Wednesday)
Issued at 249 PM EDT Tue Jun 3 2025
An upper level low near the West Coast of Florida will drift north
across the forecast area over the next couple of days. This will
bring some mostly beneficial rainfall to the region with highest
rain chances to the east of where the low tracks. The WPC has the
entire area under a marginal risk (level 1 of 4) for excessive
rainfall on Wednesday, but we believe that the greatest threat for
this will be over the eastern third to half of the forecast area.
&&
.SHORT TERM...
(Wednesday night through Thursday night)
Issued at 249 PM EDT Tue Jun 3 2025
The upper low and associated inverted trough causing this stretch of
unsettled weather will begin to pull northeastward by Thursday.
Lingering mid-level vorticity and a very moist air mass (PWATs
approaching 2") will be sufficient for more deep convection to
develop during the day on Thursday. High temperatures will again be
limited by cloud cover and shower/thunderstorm activity, with
temperatures struggling to climb above the mid-80s.
&&
.LONG TERM...
(Friday through Monday)
Issued at 249 PM EDT Tue Jun 3 2025
By Friday, any remaining forcing from the aforementioned upper
low will have fully exited the region. The air mass will still be
plenty moist (PWATs ~1.7"), and with winds oriented south-
southwestward, the Gulf sea breeze will become our primary focus,
with daily shower and thunderstorm activity likely developing
along the sea breeze front. Temperatures will return to more
seasonal values, with high temperatures reaching the low-mid 90s
and low temperatures dropping to the low-mid 70s through the end
of the forecast period.
By early next week, ensemble guidance from the GEFS and EPS are in
good agreement that a mid-level trough will develop over the mid-
west. The deterministic GFS and ECMWF depict several shortwave
impulses sweeping around the base of the trough and near the
northern portions of the CWA starting as early as Monday morning,
bringing potentially the next chance for more widespread rains -
although exact details are unclear at this point.
&&
.AVIATION...
(18Z TAFS)
Issued at 121 PM EDT Tue Jun 3 2025
VFR conditions will persist through much of the night as ceilings
develop and gradually lower. Scattered showers and thunderstorms
will develop on Wednesday morning and bring MVFR ceilings,
possibly IFR at VLD.
&&
.MARINE...
Issued at 249 PM EDT Tue Jun 3 2025
As an upper level low meanders to our south, easterly winds
at about 15-20kts with gusts approaching 25kts along with scattered
showers and thunderstorms are expected. Winds should gradually taper
off to 5-10kts and shift to southerly by Thursday as the low begins
to exit the region, and a general decrease in shower/thunderstorm
activity will follow beginning Friday.
&&
.FIRE WEATHER...
Issued at 249 PM EDT Tue Jun 3 2025
Increasing moisture levels will likely bring wetting rains to much
of the region Wednesday and Thursday. Dispersion indices will be be
as high as recent days tomorrow, but will increase again on Thursday
and Friday. Starting Friday, we will see a typical summertime
pattern with diurnal showers and thunderstorms developing each
afternoon and continuing into the early evening.
&&
.HYDROLOGY...
Issued at 249 PM EDT Tue Jun 3 2025
A predominantly wet pattern is anticipated through the remainder of
the week. Widespread 1.5-3in of rain is expected, although isolated
higher amounts nearing 5-6in can't be ruled out. Conditions have
been largely dry as of late, and thus widespread flooding concerns
remain low. Current 1-hr flash flood guidance across our CWA is
high at around 3-4 inches, so again, the preceding dry conditions
are helping limit flooding concerns. For now, The Weather
Prediction Center has outlined our entire CWA in a marginal (level
1 of 4) for excessive rainfall on Wednesday.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 86 71 88 / 30 90 70 80
Panama City 72 86 73 87 / 30 50 50 70
Dothan 70 85 70 88 / 20 60 60 60
Albany 71 84 70 88 / 20 70 70 70
Valdosta 71 85 70 88 / 50 90 80 80
Cross City 68 85 69 88 / 30 70 70 80
Apalachicola 74 84 75 85 / 50 70 60 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Wool
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...Wool
MARINE...Oliver
FIRE WEATHER...Wool
HYDROLOGY...Oliver
In the hours before
Special weather statement, Jun 3, 3:17 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Tue Jun 3 2025
FLZ118-127-128-032100-
Coastal Wakulla FL-Coastal Jefferson FL-Coastal Taylor FL-
417 PM EDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL WAKULLA...
SOUTHWESTERN JEFFERSON AND WEST CENTRAL TAYLOR COUNTIES THROUGH 500
PM EDT...
At 417 PM EDT, Doppler radar was tracking a strong thunderstorm 18
miles west of Perry, moving west at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Marks, Newport, Port Leon, and Plum Orchard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2996 8381 3006 8402 3004 8421 3020 8419
3020 8415 3009 8381 3007 8377
TIME...MOT...LOC 2017Z 105DEG 13KT 3002 8388
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 3, 3:51 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
451 PM EDT Tue Jun 3 2025
FLZ029-032130-
Lafayette FL-
451 PM EDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT LAFAYETTE COUNTY THROUGH 530 PM
EDT...
At 451 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Obrien, or 11 miles southeast of Mayo, moving west
at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mayo, Townsend, Cooks Hammock, Grady, Hatch Bend, Buckville, San
Pedro Junction, Alton, and Fletcher Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2983 8289 2982 8335 2989 8335 2989 8337
3014 8336 3013 8323 3010 8321 3010 8318
3011 8316 3010 8313 3010 8312 3009 8311
3008 8307 3001 8300 2999 8296 2996 8295
2996 8293 2989 8292 2990 8290 2986 8287
TIME...MOT...LOC 2051Z 102DEG 27KT 2994 8304
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThunderstorm Wind, Wakulla
- When
- June 3, 4:05 PM EST
- Where
- Wakulla County, 0.69 mi N of Hyde Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.170, -84.260
A tree was blown down onto Doctor Martin Luther King Jr Memorial Road.
Thunderstorm Wind, Wakulla
- When
- June 3, 4:10 PM EST
- Where
- Wakulla County, 0.91 mi SW of Shadeville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.180, -84.310
A tree was blown down near the intersection of Navajo Trail and Spring Creek Highway.
Thunderstorm Wind, Wakulla
- When
- June 3, 4:14 PM EST
- Where
- Wakulla County, 2.74 mi NW of Tully
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 30.130, -84.410
Fallen trees or limbs resulted in a power outage along Eddins Lane.
Thunderstorm Wind, Wakulla
- When
- June 3, 4:22 PM EST
- Where
- Wakulla County, 0.91 mi NW of Crawfordville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 30.180, -84.380
Fallen trees or limbs resulted in a power outage along Dogwood Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, June 3 to 4, 20251 death · $875,000 · 1 in hail · 30 events
- Tornadoes and Flash Flooding in Oklahoma, June 3 to 4, 2025$298,000 · EF1 · 43 events
- Flash Flooding and Flooding in Kansas, June 3, 2025$2.0 million · 1 in hail · 12 events
- Tornadoes and Damaging Winds in Missouri, June 3, 2025EF1 · 82 events
- Flash Flooding and Flooding in Kansas, June 3, 2025$355,000 · 61 kt wind · 11 events
- Tornado and Hail in Texas, June 3, 2025$135,000 · 1.75 in hail · 14 events
- Tornado and Hail in Missouri, June 3, 2025$141,000 · EF0 · 11 events
- Tornadoes and Damaging Winds in Illinois, June 3, 2025EF1 · 22 events
- Flood and Damaging Winds in Missouri, June 3, 2025$55,000 · 50 kt wind · 4 events
- Flash Flooding and Hail in California, June 3, 2025$22,000 · 1 in hail · 9 events
- Damaging Winds in Kansas, June 3, 202552 kt wind · 21 events
- Tornado and Damaging Winds in Illinois, June 3, 2025EF0 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273850, 1273852, 1273853, 1273854.